Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Cleveland, OH

June 14, 2000Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2000, 8:14 PM EDT for Richland County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 8:14 PM EDT (00:14 UTC)
Expired
Jun 14, 2000, 9:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Richland County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS51 KCLE 150018 COR
SVRCLE
OHC139-150100-

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION 
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN OHIO...

* UNTIL 900 PM EDT

* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A SEVERE THUNDERSTORM NEAR MANSFIELD.
  ...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBY
  ONTARIO
  MANSFIELD
  LEXINGTON
  BELLVILLE

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS WHICH MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
BC 
CORRECTION TO TAKE OUT THE CITY WOOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:00 AM EDT, 10 hours 14 minutes earlier.

Area forecast discussion, Jun 14, 10:00 AM EDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT WED JUN 14 2000

MDLS SHOW A S/WV RESPONSIBLE FOR PCPN OVR IND WL MOV THRU WRN 1/2 OF
OH TODAY. AMS MOIST AND UNSTBL. FCST AoND OBS SOUNDG DO SHOW SOME
STABILITY. CONVECTIVE TEMP IS ARND 88F. SVR WX IS PSBL OVR NW OH BY
MID AFTN. WL HAV TO MONITOR LTR FCSTS. HI TEMP LOOK GOOD. ATTM NO
CHANGES TO OTHER PDS.

.CLE...NONE.

KIELTYKA

In the hours before

Local storm report, Jun 14, 6:20 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
620 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

145 PM    RAWSON                    OH   .75 INCH HAIL
06/14/00   HANCOCK

300 PM    NE TIFFIN                 OH   WIND DAMAGE
06/14/00   SENECA                         SEVERAL TREES DOWN

348 PM    LA GRANGE                 OH   WIND DAMAGE
06/14/00   LORAIN                         TREES DOWN

353 PM    SPENCER                   OH   WIND DAMAGE
06/14/00   MEDINA                         SEVERAL TREES DOWN

530 PM    5 S BOWLING GREEN         OH   1.00 INCH HAIL
06/14/00   WOOD

546 PM    SHAKER HEIGHTS            OH   1.75 INCH HAIL
06/14/00   CUYAHOGA

545 PM    PEMBERVILLE               OH   WIND DAMAGE
06/14/00   WOOD           	                ROOF BLOWN OFF FACTORY.
                                          NUMEROUS TREES DOWN.

615 PM    OAK HARBOR                OH   .75 INCH HAIL
06/14/00   OTTAWA

WCR
Local storm report, Jun 14, 7:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
744 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0638 PM    DANVILLE                  OH   WIND DAMAGE
06/14/00   KNOX                           NUMEROUS TREES DOWN ACROSS
                                          COUNTY

715 PM    CARDINGTON                OH   WIND DAMAGE
06/14/00   MORROW                         NUMEROUS TREES DOWN

715 PM    MOUNT GILEAD              OH   WIND DAMAGE
06/14/00   MORROW                         NUMBEROUS TREES DOWN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina55 min
Jun 14, 8:23 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne67 min
Jun 14, 8:49 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage, Summit56 min
Jun 14, 9:00 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull60 min
Jun 14, 9:04 PM EDTSevere Thunderstorm WarningCLELake56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.